Contact

Lei (Larry) Hua, ASA, PhD (UBC 2012)

Assistant Professor
Division of Statistics
Department of Mathematical sciences
Northern Illinois University
DeKalb, IL, 60115, United States
Email: hua@math.niu.edu

Research Interests

Multivariate dependence modeling / Multivariate non-Gaussian models / Copulas / Extreme value theory / Quantitative risk management / Actuarial theory and applications

Academic Employment

Aug 2012 - now, Tenure-track Assistant Professor, Division of Statistics, Northern Illinois University

Selected Presentations

Department Colloquium at Illinois State University, October, 2014, invited talk: Tail negative dependence and its applications for aggregate loss modeling

The 18th International Congress on Insurance: Mathematics and Economics, July, 2014, contributed talk: Factor copulas and beyond.

Department Colloquium at University of Wisconsin at Milwaukee, April, 2014, invited talk: Relations Between Hidden Regular Variation and Tail Order of Copulas.

International Workshop on High-Dimensional Dependence and Copulas: Theory, Modeling, and Applications, Jan. 2014, invited talk: Tail order and its applications.

Department Colloquium at McGill University, Nov. 2013, invited talk: Tail order and its applications.

48th Actuarial Research Conference, Aug. 2013, contributed talk: Assessing high-risk scenarios by full-range tail dependence copula.

Department Colloquium at University of Science and Technology of China, Jul. 2013, invited talks: Seeking new copulas through tail orders, Strength of tail dependence based on conditional tail expectation.

The 8th Conference on Extreme Value Analysis, Jul. 2013, contributed talk: Relations between hidden regular variation and tail order of copulas.

Banff workshop on Non-Gaussian Multivariate Statistical Models and their Applications, May 2013, invited talk: Strength of Tail Dependence based on Conditional Tail Expectation.

Selected Grants / Awards

Principal Investigator: “Factor copula approaches for assessing spatially dependent high-dimensional risks”, with Sanjib Basu, Michelle Xia, Individual Grant Competition (SOA/CAS), 2014

Sole Investigator: “Tail Negative Dependence and Its Applications for Aggregate Loss Modeling”, Individual Grant Competition (CAS), 2013

Sole Investigator: “Assessing High-Risk Scenarios by Full-Range Tail Dependence Copula”, CAS/CIA/SOA Joint Risk Management Section, 2013

Sole Investigator: "Multivariate extreme dependence and risk measures", Alexander Graham Bell CGS D-3, 2009 - 2012

Refereed Publications

Hua, L., 2015. Tail negative dependence and its applications for aggregate loss modeling, Insurance Mathematics & Economics, 61, 135-145. [pdf] [animation: GGS copula]

Li, H. and Hua, L., 2015. Higher order tail densities of copulas and hidden regular variation, to appear in Journal of Multivariate Analysis. [pdf]

Hua, L., Joe, H. and Li, H., 2014. Relations between hidden regular variation and tail order of copulas, Journal of Applied Probability 51(1), 37-57. [pdf]

Hua, L. and Joe, H., 2014. Strength of tail dependence based on conditional tail expectation, Journal of Multivariate Analysis 123, 143-159. [pdf]

Mao, T. and Hua, L., 2014. Second-order regular variation inherited from Laplace-Stieltjes transforms, to appear in Communications in Statistics - Theory and Methods. [pdf]

Hua, L. and Xia, M., 2014. Assessing high-risk scenarios by full-range tail dependence copula, North American Actuarial Journal, 18(3), 363-378. [pdf]

Ebrahimi, N. and Hua, L., 2014. Assessing the reliability of a nanocomponent by using copulas, IIE Transactions 46(11), 1196-1208. [pdf]

Hua, L. and Joe, H., 2012. Tail comonotonicity: properties, constructions, and asymptotic additivity of risk measures, Insurance Mathematics and Economics 51, 492-503. [pdf]

Hua, L. and Joe, H., 2012. Tail comonotonicity and conservative risk measures, ASTIN Bulletin 42(2), 601-629. [pdf]

Hua, L. and Joe, H., 2011. Second order regular variation and conditional tail expectation of multiple risks, Insurance Mathematics and Economics 49, 537-546. [pdf]

Hua, L. and Joe, H., 2011. Tail order and intermediate tail dependence of multivariate copulas, Journal of Multivariate Analysis 102(10), 1454-1471. [pdf]

Hua, L. and Cheung, K.C., 2008. Stochastic orders of scalar products with applications, Insurance: Mathematics and Economics 42, 865-872. [pdf]

Hua, L. and Cheung, K.C., 2008. Worst allocations of policy limits and deductibles, Insurance: Mathematics and Economics 43, 93-98. [pdf]

Book Chapters

Hua, L. and Joe, H. 2013. Intermediate tail dependence: a review and some new results, Stochastic Orders in Reliability and Risks (editors: Li, H. and Li, X.): In Honor of Professor Moshe Shaked, Lecture Notes in Statistics, Springer, 291-311. [pdf]

Editorial Activities

Review about 20 papers per year for the following journals:

Journal of Multivariate Analysis / Statistics and Computing / Insurance: Mathematics & Economics / North American Actuarial Journal / Extremes / Journal of Banking and Finance /  Communications in Statistics / Journal of Mathematical Analysis and Applications / Journal of Biopharmaceutical Statistics / Statistics and Its Interface / Annals of Operations Research

Editorial Advisory Board of Dependence Modeling